Advertisement

 

 

Endocrinopathies with use of cancer immunotherapies.

Endocrinopathies with use of cancer immunotherapies.
Author Information (click to view)

Villa NM, Farahmand A, Du L, Yeh MW, Smooke-Praw S, Ribas A, Chmielowski B, Cherry G, Leung AM,


Villa NM, Farahmand A, Du L, Yeh MW, Smooke-Praw S, Ribas A, Chmielowski B, Cherry G, Leung AM, (click to view)

Villa NM, Farahmand A, Du L, Yeh MW, Smooke-Praw S, Ribas A, Chmielowski B, Cherry G, Leung AM,

Advertisement

Clinical endocrinology 2017 10 0988(2) 327-332 doi 10.1111/cen.13483

Abstract
BACKGROUND
Immunomodulatory therapies, including CTLA-4 and PD-1 inhibitors, provide a directed attack against cancer cells by preventing T cell deactivation. However, these drugs also prevent the downregulation of auto-reactive T cells, resulting in immune-related adverse events (IRAEs). Reports show a varied incidence of endocrine IRAEs, ranging from 0% to 63%.

OBJECTIVE
To describe the frequency and clinical characteristics of endocrine IRAEs in patients taking cancer immunomodulatory therapies.

DESIGN
Retrospective cohort study.

PATIENTS
A total of 388 patients aged ≥18 years who were prescribed ipilimumab, nivolumab and/or pembrolizumab between 2009 and 2016 at our institution.

MEASUREMENTS
Biochemical criteria were used to define endocrine IRAEs, including thyroid, pituitary, pancreas and adrenal dysfunction, following use of immunomodulatory therapies.

RESULTS
Fifty endocrine IRAEs occurred in our cohort, corresponding to a rate of 12.9%. The most common endocrine IRAEs were thyroid dysfunction (11.1%), with a lower incidence of pituitary dysfunction (1.8% of patients).

CONCLUSIONS
Over 12% of patients receiving ipilimumab, nivolumab and/or pembrolizumab in our study sample developed an endocrine IRAE. Patients who undergo treatment with immunomodulatory therapies should be monitored for the development of endocrine IRAEs.

Submit a Comment

Your email address will not be published. Required fields are marked *

1 × four =

[ HIDE/SHOW ]